MAUDE Adverse Event Report: BECKMAN COULTER ACCESS INHIBIN A; ENZYME IMMUNOASSAY, INHIBIN-A

BECKMAN COULTER ACCESS INHIBIN A; ENZYME IMMUNOASSAY, INHIBIN-A
Catalog Number A36097
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The access inhibin a reagent was not returned for evaluation.A beckman coulter field service engineer was not dispatched to the customer's site.There is no evidence to reasonably suggest a system malfunction; system parameters (calibrations and qc) met assay and instrument specifications.There were no indications of instrument error messages at the time of the event.The customer attributed the erroneous results to fibrin in one of the patient samples.Per clinical and laboratory standards institute (clsi) guideline-gp44-a4: procedures for the handling and processing of blood specimens for common laboratory tests.Fourth edition, "residual fibrin, a possible interferent in the clinical laboratory, may occur secondary to improper specimen handling during or after collection.Fibrin may directly affect some assays.Fibrin interference is usually not reproducible." the customer declined to perform hardware troubleshooting.In conclusion although sample integrity may have contributed to this event, an assignable cause could not be determined with the information provided.
 
Event or Problem Description
The customer reported obtaining non-reproducible, low dimeric inhibin a (access inhibin a) results for four patient samples on the laboratory's unicel dxi 600 access immunoassay system (serial number (b)(4)).The initial results were lower than the customer expected.The customer was analyzing the samples as part of a maternal screen which included alpha-fetoprotein (access afp) unconjugated estriol (access unconjugated estriol) beta human chorionic gonadotropin (access total bhcg (5th is)) and access inhibin a.The initial results from the four assays recovered below the customer's expectations for the four patient samples.An additional seven patient samples analyzed at the same time recovered with initial results below the customer's expectations.The initial results were not released from the laboratory.There was no change to patient care or treatment which occurred in association with non-reproducible access patient results.The patients' samples were reanalyzed on the same unicel dxi 600 access immunoassay system and recovered with higher results, within the customer's expected values.Calibrations and quality control (qc) were performing within assay and instrument specifications at the time of the event.There were no hardware errors reported in conjunction with this event.The samples were collected in serum separator tubes.Information on centrifugation time, speed and temperature was not provided.The customer identified fibrin in one of the patient's samples.

Brand Name
ACCESS INHIBIN A
Common Device Name
ENZYME IMMUNOASSAY, INHIBIN-A
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key7148746
Report Number2122870-2017-00059
Device Sequence Number16167224
Product Code NDR
UDI-Device Identifier15099590203047
UDI-Public(01)15099590203047(17)180531(11)170606(10)723809
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue NumberA36097
Device Lot Number723809
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2017
Initial Report FDA Received Date12/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR